Vol. 108, No. 2, 1983

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
A reformulation of the Arf invariant one mod p problem and applications to atomic spaces

Paul Sydney Selick

Vol. 108 (1983), No. 2, 431–450
Abstract

A (mod p) atomic space is one whose lowest nonvanishing (mod p) homology group has dimension 1 and which has the property that all self-maps which induce isomorphisms on this lowest nonvanishing group are homotopy equivalences. An atomic space cannot be decomposed, up to homotopy, into a produce of other spaces and thus is, in some sense, an atom. In this paper we show that if p is an odd prime and n > 1 then Ω3S2n+1 and the homotopy-theoretic fibre of the double suspension Σ2 : S2n1 Ω2S2n+1 are (mod p) atomic. Some indecomposability results are also obtained for the homotopy-theoretic fibre of the degree p map of ΩS2n+1.

Mathematical Subject Classification 2000
Primary: 55P99
Secondary: 55Q40
Milestones
Received: 24 July 1981
Published: 1 October 1983
Authors
Paul Sydney Selick
Department of Mathematics
University of Toronto
Toronto ON M5S 3G3
Canada
http://www.math.toronto.edu/selick